question-icon

I occasionally optical migraines with flashing lights but usually subside

default
Posted on Fri, 11 Jan 2019
Question: I occasionally optical migraines with flashing lights but usually subside in about 20 minutes. Yesterday the second time in about six months I develop distorted vision but I'd like the last time it did not go away. I slept overnight no headache no nausea no vomiting no stiff dick just distorted vision specially when I turn to the right
doctor
Answered by Dr. Olgeta Xhufka (2 hours later)
Brief Answer:
Typical optical migraine

Detailed Answer:
Hello dear, welcome to Ask a doctor service.
I read your query and here is my advice.

I think you are just suffering a typical optical migraine. Normally it goes away on its own in 30 minutes. If it doesn't go you better have rest and close your eyes. Also you can use painkillers such advil or ibuprofen.
If it gets worse you can consult a neurologist to start a prescription drug such topamax or tricyclic antidepressants.

Hope I have answered the question.
Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Olgeta Xhufka

General & Family Physician

Practicing since :2011

Answered : 9537 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

129 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I occasionally optical migraines with flashing lights but usually subside

Brief Answer: Typical optical migraine Detailed Answer: Hello dear, welcome to Ask a doctor service. I read your query and here is my advice. I think you are just suffering a typical optical migraine. Normally it goes away on its own in 30 minutes. If it doesn't go you better have rest and close your eyes. Also you can use painkillers such advil or ibuprofen. If it gets worse you can consult a neurologist to start a prescription drug such topamax or tricyclic antidepressants. Hope I have answered the question. Let me know if I can assist you further.